Search Swinburne Research Bank
Please use this identifier to cite or link to this item: http://hdl.handle.net/1959.3/234981
|Download PDF (Published version) (Adobe Acrobat PDF, 163 KB)|
- Asymptotic behavior of the number of lost messages
- Abramov, Vyacheslav M.
- The goal of the paper is to study asymptotic behavior of the number of lost messages. Long messages are assumed to be divided into a random number of packets which are transmitted independently of one another. An error in transmission of a packet results in the loss of the entire message. Messages arrive to the M/GI/1 finite buffer model and can be lost in two cases as either at least one of its packets is corrupted or the buffer is overflowed. With the parameters of the system typical for models of information transmission in real networks, we obtain theorems on asymptotic behavior of the number of lost messages. We also study how the loss probability changes if redundant packets are added. Our asymptotic analysis approach is based on Tauberian theorems with remainder.
- Publication type
- Journal article
- SIAM Journal on Applied Mathematics, Vol. 64, no. 3 (2004), pp. 746-761
- Publication year
- FOR Code(s)
- 0102 Applied Mathematics
- Asymptotic analysis; Bit error rate; Busy periods; Computational complexity; Data communication systems; Error analysis; Internet; Loss probability; Loss systems; M/GI/1/n queue; Mathematical models; Network protocols; Packet networks; Probability; Redundancy; Tauberian theorems with remainder; Theorem proving
- Society for Industrial and Applied Mathematics
- Publisher URL
- Copyright © 2004 Society for Industrial and Applied Mathematics. The published version is reproduced in accordance with the copyright policy of the publisher.
- Full text
- Peer reviewed